MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the pusher wire, the introducer sheath and the main coil were returned for analysis.The pusher wire and the main coil were not interlocked.The introducer sheath was inspected, and no anomalies were found.The twist lock of the introducer sheath had been opened.The pusher wire was inspected, and it was found kinked.The main coil was returned kinked and stretched.The proximal end of the pusher wire has a smooth surface.The interlocking arm of the pusher wire was inspected, and no anomalies were noted.The main coil zap tip has a smooth surface and the interlocking arm was detached.The dimensional inspection revealed that the outer diameter (od) at the pusher wire, zap tip and primary coil were found to be within specification.However, there were missing fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 19-apr-2022.It was reported that the coil could not be delivered and was stretched.The target lesion was located in the renal artery.A 6mm x 20cm interlock coil was selected for use.During the procedure, a microcatheter was used to deploy a 10mmx20cm and a 8mmx20cm 18-coil and both were deployed normally.However, when the 6mm x 20cm coil was deployed, it could not be delivered from the catheter.After repeated attempts, the coil was slowly pulled out and was found to be stretched and damaged.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, device analysis revealed that the interlocking arm got detached and there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14345318
Report Number2134265-2022-05052
Device Sequence Number15007139
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0025372015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight81 KG